I was taking Haldol for my bi-polar and it made me too sleepy. I also took Trilafon and it worked well,but there isn't any $4 plan for it. I found out that my Pharmacy has a program for me to get Abilify for free so I want to give it a try. I was wondering if there are any bad side affects to look out for.
The atypical antipsychotics (Risperdal through Abilify, Fanapt and Saphris) have a safer side effect profile than the typicals (Thorazine through Haldol) in that they have half the statistical potential of causing tardive dyskinesia (a long term side effect which is a movement disorder of all current antipsychotics except for Clozaril). They also have far more of a mood stabilization effect and have been specifically FDA approved for this purpose. I did have some difficulty on Abilify with it being activating (that is causing difficulty sleeping, unlike other antipsychotics which are often sedating) and this is not uncommon but each person responds differently to each medication and many people I know have found it to be of help as well.
I take Abilify and it had less side effects than the Geodon I took before it. It did cause me to gain weight however and doesn't work as good as the Geodon did in some aspects but works better in others. Abilify disrupts my sleep as well much like ILADVOCATE experienced but it also sedates me at the same time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.